MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309570
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 25x5/8 rb needle hub had a hole or was cracked/damaged.Complaint via email.X has received syringes where the attached needle/cover is either broken or damaged.We have found this on only 1 lot of parts.See tab labeled pictures of damage.One picture show the plastic holding the needle is actually broken at the base where it turns into the syringe, one picture show the plastic holding the needle is actually broken at the base where it turns into the syringe, and the rest of the blue plastic with the needle still in the cover the other shows damage to the needle cover, like the needles/covers are turned onto the syringes by a machine and it was gripping too tight causing damage or actually breaking them.(b)(4).Additional information: attached are pictures of the sample parts found.We have the parts on hold but may have to sort through because shipments from cardinal health are being delayed again.We are not at the moment having production issues due to lack of product, but last year we had significant issues and don't want to be in the same boat again.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25150837
Report Number1213809-2026-00249
Device Sequence Number9397160
Product Code FMF
UDI-Device Identifier00382903095704
UDI-Public(01)00382903095704(10)5258256
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309570
Device Lot Number5258256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date05/12/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown